MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH AVENIR MÜLLER, STEM, LATERAL, UNCEMENTED, HA, 6, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED

ZIMMER SWITZERLAND MANUFACTURING GMBH AVENIR MÜLLER, STEM, LATERAL, UNCEMENTED, HA, 6, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 08/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) d10 - medical devices: 56mm o.D.Size kk porous uncemented with cluster holes shell use with kk liners; item# 00875705601; lot# 62666846 biolox⮠delta, ceramic femoral head, xl, 㸠32/+7, taper 12/14; item# 00877503204; lot# 2581887 biolox⮠delta, ceramic femoral head, l, 㸠32/+3.5, taper 12/14; item# 00877503203; lot# 2734856 32mm i.D.Size kk elevated rim liner use with 56mm o.D.Size kk shell; item# 00875201232; lot# 62152055 g2 - foreign: australia.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was a reported that the patient underwent a revision surgery due to periprosthetic fracture.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.No product was returned for evaluation.There is a picture available which shows the explanted stem, ceramic head and liner.The devices are bloody and the stem has tissue on it.Based on the provided picture, no further statement can be done.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Devices are used for treatment.A radiograph was provided and reviewed by a health care professional.Review of the available records identified the following: ap view of the right hip demonstrates a right total hip arthroplasty with periprosthetic fracture involving the lateral cortex of the proximal femoral diaphysis.Osteopenia.Hetero topic ossification along the greater trochanter.No surgical reports were provided.This complaint was confirmed based on the provided x-ray.Nevertheless, with the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
AVENIR MÜLLER, STEM, LATERAL, UNCEMENTED, HA, 6, TAPER 12/14
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17849907
Report Number0009613350-2023-00547
Device Sequence Number6890373
Product Code LZO
UDI-Device Identifier00889024591028
UDI-Public(01)00889024591028(17)180429(10)4020981
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K193030
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/31/2018
Device Model NumberN/A
Device Catalogue Number01.06010.106
Device Lot Number4020981
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer10/18/2023
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexPrefer Not To Disclose